MAUDE Adverse Event Report: SYNTHES GMBH INSERTION HANDLE FOR MULTILOC HUMERAL NAILING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH INSERTION HANDLE FOR MULTILOC HUMERAL NAILING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 03.019.006
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part: 03.019.006, lot: 7531805, release to warehouse date: 15.Nov.2011, expiration date : na, supplier: na, manufacturing site: werk hagendrof.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the insert-handle f/multiloc hum nail syst was broken across the laser weld line of the most distal locating pin, fragment was not returned.Realignment of the handle with the mating device must have been necessary due to this condition.There are no signs of deformation of the device.A dimensional inspection for the insert-handle f/multiloc hum nail syst was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the insert-handle f/multiloc hum nail syst would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from australia reports an event as follows: it was reported that on (b)(6) 2022, the insertion handle for the nail being used in this case was slightly bent and needed to be manually realigned by the surgeon during the procedure.There were no reported adverse patient outcomes.No further information is available.This report is for an insertion handle for multiloc humeral nailing system.This is report 1 of 1 for (b)(4).

Brand Name
INSERTION HANDLE FOR MULTILOC HUMERAL NAILING SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key16042440
Report Number8030965-2022-11475
Device Sequence Number15062249
Product Code HSB
UDI-Device Identifier10886982069436
UDI-Public(01)10886982069436
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.019.006
Device Catalogue Number03.019.006
Device Lot Number7531805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2022
Initial Report FDA Received Date12/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIM-ARM LAT F/MULTILOC PHN.
Patient SexUnknown